Unsteady: Medicine Induced Akathisia

I’ve been on Latuda for nearly a month now. Starting at 20mg, I’ve worked my way up to 80mg once daily.

It’s a difficult medicine to take in my opinion. I can’t take it with dinner because it makes me too tired too early, so I have to take it later with a snack.

In order for it to work properly, you have to ingest 350 calories with it. I don’t really snack after dinner, so this has been difficult for me. It also makes me very nauseous, so that only adds to my displeasure of eating.

After upping my dosage to 80mg, I started to experience some symptoms that made me feel very unsteady. After eating my hearty snack, it would only take minutes before I felt like my nerves became electric.

All I wanted to do was wrap up in a blanket and watch New Girl or The Office before retiring to bed, but feeling as though I was covered in live wires made that impossible. I would have to shift my body back and forth because the restlessness was too uncomfortable.

I felt like my insides were knocked loose and were being pitifully fenced in by my skin.

This made sleep impossible, so I would have to take one or two Trazodone to just knock me out. I needed that relief, because this also played heavily on my anxiety and induced two panic attacks where my husband had to heavily blanket me with his body to keep me from hyperventilating.

Finally, I told my psyche practitioner about it, and she said that I needed to lower my dosage immediately because I was experiencing a side effect called akathisia. It’s not really a serious side effect most of the time, it’s just terribly uncomfortable.

Fortunately it’s subsided since I’ve lowered my dosage of Latuda. I just added Lithium to the mix, so stay tuned to see how that works.

Until next time friends,

img_1191-4

click map

Facebook. Twitter instagram Pinterest
Advertisements

4 thoughts on “Unsteady: Medicine Induced Akathisia”

  1. I’m glad your lowered dose reduced/eliminated your akathisia, but if you find you need a higher dose again there are some medications that can ease this side effect. That’s something that if it comes to pass you could ask your mental health provider.

    I know how horrible akathisia is. I’ve experienced it on a few medications, though as I referenced I did have medications that eased the symptoms. I’m sort of happy that the medication that has caused my akathisia for the last three years is gradually being tapered down. Funny, I wrote about that very thing today using the Daily Post word “taper”.

    Liked by 1 person

    1. I’m glad it’s subsided as well. I’m not really a fan of Latuda because I feel like it hasn’t really helped a whole lot. I’m not sure if I’ll even stick with it or not. I’m glad to hear that there are meds that can help with the symptoms. I’m on Zofran now for the nausea it causes.

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s